Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 8, 2021, 8:29 PM EDT for Charlton County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 8:29 PM EDT (00:29 UTC)
- Expired
- Aug 8, 2021, 9:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 39 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2517 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WWUS82 KJAX 090029
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
829 PM EDT Sun Aug 8 2021
FLZ024-GAZ165-264-364-090100-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
829 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern Nassau
and east central Charlton Counties through 900 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hilliard, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Hilliard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3089 8190 3071 8186 3063 8191 3071 8212
TIME...MOT...LOC 0029Z 034DEG 16KT 3076 8194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CORLESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:42 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 8, 7:42 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 742 PM EDT Sun Aug 8 2021 .UPDATE... Radar imagery has been showing clusters of convection developing along converging boundaries this afternoon/evening...this will likely continue a few more hours. Made small adjustments to hourly POP/Weather grids. Patchy fog is possible in areas well inland. Low temperatures Tonight should be in the lower to mid 70s. && .AVIATION... [Through 00Z Tuesday] VFR next 24 hours....though included fog very late Tonight for KVQQ/KGNV TAFs. Have VCSH for Tomorrow afternoon along sea breeze. Winds will be light west to southwest through midday Tomorrow, then shifting to E or SE with passage of sea breeze boundary during the afternoon. && .MARINE... With low level high pressure anchored to our east, we will see light winds at 5 to 10 knots from the south or southeast and seas of 2 to 3 feet for the next several days. Rip Currents: Moderate Risk Monday. && .PREV DISCUSSION [305 PM EDT]... .NEAR TERM [Through Tonight]... Little if any coverage of showers will be over inland SE GA today due to drier PWATs lowering to around 1.5 inches while higher moisture levels closer to 1.8 inches over NE FL plus abundant sunshine will lead to isolated to scattered showers and storms as the Gulf seabreeze pushes east past Highway 301 while the Atlantic seabreeze intrudes near I-95 again today as high stays ENE of the area with weak southwest flow aloft. The best area for storms this afternoon will be over north central FL areas as the Atlantic and Gulf coast seabreezes collide. Brief heavy downpours, lightning and perhaps a few isolated wind gust up to 40-45 mph in cell mergers are possible. Storms will end after sunset with clearing skies and patchy fog possible again late tonight as light southerly winds become near calm well after midnight. High temperatures will be in the lower 90s inland and the upper 80s to near 90 degrees at the beaches. Overnight lows will be in the low to mid 70s inland and the upper 70s at the coast. .SHORT TERM [Monday Through Tuesday Night]... Deep layer ridging will be in place over the region, with low level high pressure centered to our east and mid and upper level high pressure centered over the FL-GA border. Winds will be light and mid-level air will be dry, but temperatures will warm into the low 90s and initiate our daily seabreeze circulations. Widely scattered storms will be possible Monday and Tuesday, mainly in the afternoon hours and hanging closer to the I-75 and I-95 coastal corridors. Overnight lows will be in the low to mid 70s. .LONG TERM [Wednesday Through Sunday]... The ridge aloft will drift northwestward as an upper level coastal trough developing off the coast of Miami and gradually building north-northwestward through the week. Meanwhile, the low level ridge will weaken and nudge north slightly, making our winds become more easterly late in the week. Daily convection will continue to be driven by our seabreeze circulation, but remain on the drier side of normal with less available moisture on tap. Highs will be in the low 90s and lows will be in the low to mid 70s. .FIRE WEATHER... High pressure will be the dominant forcing, keeping winds light, and mid-level air dry enough to suppress some of the seabreeze convection, leading to more widely scattered afternoon thunderstorms the next several days. Light winds will also mean low afternoon dispersions. .HYDROLOGY... Minor to moderate flooding is occuring or forecast to occur along the Suwannee, Sante Fe, and Saint Mary's Rivers. A drier/quieter pattern will be in place for the next several days, though scattered afternoon thunderstorms are still in the forecast. River levels are likely to remain elevated through end of the week. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 91 73 91 72 / 10 40 10 50 10 SSI 78 87 77 88 77 / 10 30 10 20 0 JAX 75 90 75 91 75 / 20 50 20 30 10 SGJ 75 88 76 89 75 / 10 40 20 30 10 GNV 75 91 74 90 73 / 20 50 30 60 10 OCF 74 91 74 91 73 / 20 50 40 60 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 8, 6:20 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
620 PM EDT Sun Aug 8 2021
FLZ033-132-325-082300-
Eastern Clay FL-South Central Duval FL-Inland St. Johns FL-
620 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern St.
Johns, northeastern Clay and southern Duval Counties through 700 PM
EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fleming Island, or near Mandarin. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mandarin, Fruit Cove, Fleming Island and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3012 8175 3017 8166 3010 8150 3000 8164
TIME...MOT...LOC 2219Z 318DEG 4KT 3013 8168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 8, 6:24 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
624 PM EDT Sun Aug 8 2021
FLZ033-038-137-082300-
Inland Flagler FL-Eastern Putnam FL-Inland St. Johns FL-
624 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern
Flagler, south central St. Johns and east central Putnam Counties
through 700 PM EDT...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hastings, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hastings, East Palatka, Orange Mills and Spuds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2967 8160 2976 8152 2970 8135 2956 8146
TIME...MOT...LOC 2224Z 301DEG 5KT 2967 8148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 8, 7:22 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
722 PM EDT Sun Aug 8 2021
FLZ033-132-137-232-237-090000-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
722 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of west central St.
Johns, northeastern Putnam and east central Clay Counties through 800
PM EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs, moving southeast at 5 mph.
HAZARD...Winds in excess of 35 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Green Cove Springs, Bostwick, Picolata and Penney Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2996 8187 3006 8176 2999 8156 2973 8165
TIME...MOT...LOC 2322Z 301DEG 5KT 2995 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 8, 8:01 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
801 PM EDT Sun Aug 8 2021
FLZ033-132-232-090030-
Eastern Clay FL-Western Clay FL-Inland St. Johns FL-
801 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of west central St.
Johns and east central Clay Counties through 830 PM EDT...
At 801 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs, moving southeast at 5 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Green Cove Springs and Picolata.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2998 8152 2984 8165 2984 8167 2992 8180
3004 8174
TIME...MOT...LOC 0001Z 301DEG 5KT 2993 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
CORLESSSpecial weather statement, Aug 8, 8:12 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
812 PM EDT Sun Aug 8 2021
FLZ024-124-GAZ165-166-090100-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
812 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of north central Nassau
and southwestern Camden Counties through 900 PM EDT...
At 812 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Woodbine, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
St. Marys, Kingsland, Woodbine, Kings Ferry and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3066 8185 3089 8190 3090 8189 3104 8168
3074 8157
TIME...MOT...LOC 0012Z 344DEG 12KT 3086 8176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CORLESSSpecial weather statement, Aug 8, 8:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
829 PM EDT Sun Aug 8 2021
FLZ024-GAZ165-264-364-090100-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
829 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern Nassau
and east central Charlton Counties through 900 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hilliard, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Hilliard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3089 8190 3071 8186 3063 8191 3071 8212
TIME...MOT...LOC 0029Z 034DEG 16KT 3076 8194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:01 PM EDT | Special Weather Statement | JAX | Clay | 29 min |
| Aug 8, 8:51 PM EDT | River Flood Warning | JAX | Gilchrist, Suwannee | 22 days |
| Aug 9, 1:35 PM EDT | Special Weather Statement | JAX | Duval | 25 min |
| Aug 9, 3:26 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Aug 9, 7:15 PM EDT | Special Weather Statement | JAX | Alachua | 45 min |
| Aug 8, 8:12 PM EDT | Special Weather Statement | JAX | Camden | 48 min |
| Aug 9, 1:03 PM EDT | Special Weather Statement | JAX | Glynn | 42 min |
| Aug 9, 3:23 PM EDT | Special Weather Statement | JAX | Brantley, Wayne | 52 min |
| Aug 9, 4:22 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.